Alert archive / Ohio / Wind Advisories in 2006
Wind Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at May 11, 2006, 4:04 AM EDT for 7 counties in Ohio; Wayne County, Indiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2006, 4:04 AM EDT (08:04 UTC)
- Expired
- May 11, 2006, 11:22 AM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Wayne County, IN, Auglaize County, OH, Darke County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 110804 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 404 AM EDT THU MAY 11 2006 ...WIND ADVISORY IN EFFECT TODAY... .DEEP LOW PRESSURE SYSTEM LOCATED ACROSS WESTERN OHIO EARLY THIS MORNING WILL MOVE SLOW NORTHWEST TODAY. THIS LOW PRESSURE SYSTEM WILL PRODUCE STRONG GUSTY WINDS THROUGH TODAY. INZ050-OHZ034-035-042-043-051-060-061-111615- /O.NEW.KILN.WI.Y.0006.060511T0804Z-060512T0000Z/ WAYNE-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY- INCLUDING THE CITIES OF...RICHMOND...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...PIQUA...EATON...DAYTON 404 AM EDT THU MAY 11 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A DEEP LOW PRESSURE SYSTEM WILL PRODUCE STRONG WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 TO 47 MPH TODAY. THE WINDS SHOULD BEGIN TO DIMINISH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
1 follow-up statement
000 WWUS71 KILN 111522 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1122 AM EDT THU MAY 11 2006 INZ050-OHZ034-035-042-043-051-060-061-111630- /O.CAN.KILN.WI.Y.0006.000000T0000Z-060512T0000Z/ WAYNE-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY- INCLUDING THE CITIES OF...RICHMOND...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...PIQUA...EATON...DAYTON 1122 AM EDT THU MAY 11 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND ADVISORY. A DEEP LOW PRESSURE SYSTEM WILL PRODUCE GUSTY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 35 MPH TODAY. THE WINDS SHOULD BEGIN TO DIMINISH THIS EVENING. ALTHOUGH THE WINDS ARE EXPECTED TO BE GUSTY TODAY...THEY ARE NOT EXPECTED TO MEET ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at May 11, 2:23 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 11, 2:23 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 223 AM EDT THU MAY 11 2006 .AVIATION /06Z-06Z/... LARGE DEEPENING LOW PRESSURE OVER NORTHEAST INDIANA WILL MOVE INTO MICHIGAN AND MOVE LITTLE AFTER 12Z.COLD FRONTT ASSOCIATED WITH LOW IS OVER EASTERN AND SOUTHERN IN AND WILL MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA PASSING THROUGH CMH AROUND 13Z. LATEST RADAR AND SATELLITE IMAGERY DEPICT MOST OF THE PRECIPITATION OVER IN AND NORTHWEST OHIO. THE PRECIPITATION OVER OHIO AND EASTERN IN IS MOVING TO THE NORTH NORTHEAST AND HAS MADE LITTLE EASTWARD PROGRESSION DURING THE PAST SEVERAL HOURS. AS THE FRONT PASSES ACROSS THE AREA WINDS WILL SHIFT TO WEST 15 TO 25 KT AND THEN SLOWLY BACK FOR THE REST OF THE FORECAST PERIOD. NUMERICAL GUIDANCE SUGGEST AN AREA OF SHOWERS MOVING ACROSS SOUTHWEST OHIO BETWEEN 16 AND 20Z, THUS HAVE FORECASTED TEMPO SHOWERS IN THESE TERMINALS. CEILINGS WILL BE MVFR THREE TO FIVE HOURS AHEAD OF FRONT AND 2 TO 3 HOURS BEHIND THE FRONT. VISIBILITIES IN THE HEAVIER SHOWERS OVER SOUTHWEST OHIO LATE THIS MORNING AND EARLY THIS AFTER WILL BE MVFR. HAYDU && .PREV DISCUSSION... /ISSUED 1130 PM EDT WED MAY 10 2006/ SHORT TERM /REST OF TONIGHT/... UPDATED TO CANCEL TOR WATCH 339 AND TO POST TOR WATCH 340. REASON FOR POSTING NEXT WATCH IS THIS IS STRICTLY A SMALL TORNADO THREAT. SMALL ROTATING THUNDERSTORMS COULD PRODUCE A BRIEF TOUCHDOWN. THE GREATEST THREAT AREA WITHIN THE WATCH IS AROUND AND TO THE WEST OF I-75 AS THE LOW DEEPENS AND PULLS NORTH INTO SRN MI. RUC SHOWS MARGINAL INSTABILITY WITH MAYBE 500 J/KG POSSIBLE. CURRENT LAPS SOUNDINGS ARE SHOWING AT BEST 100 J/KG ACROSS THE AREA. TIPTON PREV DISCUSSION... /ISSUED 916 PM EDT WED MAY 10 2006/ SHORT TERM /REST OF TONIGHT/... SURFACE ANALYSIS SHOWS SURFACE LOW JUST NORTH OF LOUISVILLE. KILN KILN RADAR SHOWED SCATTERED SHOWERS OVER CENTRAL AND EASTERN INDIANA. ILN EVENING SOUNDING HAD ONLY 100 J/KG. WILL KEEP TORNADO WATCH UP FOR PARTS OF THE TRI-STATE AS SURFACE LOW IS CONTINUING TO DEEPEN AND ROTATE TO THE NORTHEAST TOWARD NORTHWEST OHIO. LAPS SOUNDING SHOWING AT BEST 200 J/KG IN THE TRI- STATE THIS IS SIMILAR TO THE LATEST RUC ANALYSIS. OVERNIGHT THE RUC HAS INSTABILITY INCREASING SOMEWHAT ACROSS WESTERN OHIO AND EASTERN INDIANA. WILL HAVE TO MONITOR TO SEE INSTABILITY PANS OUT. IF IT DOES THE THREAT OF SMALL TORNADIC SUPERCELLS WILL INCREASE. WHETHER A WATCH IS ISSUED OR NOT WE WILL MONITOR ALL ROTATING STORMS...ESPECIALLY IN EASTERN INDIANA AND WESTERN OHIO AS THE NIGHT ROLES ON. THREAT ACROSS NRN KENTUCKY WILL DIMINISH RAPIDLY TOWARDS MIDNIGHT. WITH THE SMALL NATURE OF THE SUPERCELLS ISOLATED WIND DAMAGE IS THE PRIMARY THREAT ALONG WITH BRIEF SMALL TORNADOES. TIPTON PREV DISCUSSION... /ISSUED 740 PM EDT WED MAY 10 2006/ AVIATION /00Z-24Z/... DEEPENING LOW PRESSURE OVER WESTERN KENTUCKY IS RESULTING IN LESS THAN IDEAL FLYING CONDITIONS. SLOW MOVING SYSTEM WILL AFFECT TAF SITES THROUGH THE FORECAST. EXPECT VISIBILITIES AS LOW AS IFR...AND MVFR CEILINGS. WINDS WILL INCREASE AS THEY SHIFT FROM SOUTH TO WEST LATE TONIGHT WITH FRONTAL PASSAGE...WITH GUSTS TO 30 KTS POSSIBLE. SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... SURFACE ANALYSIS SHOWS LOW PRESSURE JUST WEST OF PADUCAH WITH WARM FRONT ACROSS WESTERN KY. SATELLITE IMAGERY SHOWS PLENTY OF CLOUD COVER ACROSS REGION. REGIONAL RADARS SHOWING BAND OF SHOWERS LIFTING TO THE NORTH OF DAYTON WITH GOOD COVERAGE OVER SOUTHERN AND CENTRAL INDIANA. MODELS ARE IN PRETTY GOOD AGREEMENT WITH TAKING SURFACE LOW AND DEEPENING IT AS IT ROTATES NORTH ALONG THE IN/OH BORDER INTO SRN MI. GFS HAS LOW DEEPENING TO 985 MB AND NAM TO 983 MB BY THURSDAY MORNING. ASSOCIATED UPPER LOW ALSO DEEPENS DRAMATICALLY AS WELL AND HANGS OUT NEAR LAKE MI THURSDAY INTO THURSDAY NIGHT. WILL GO WITH CATEGORICAL POPS TONIGHT AND THEN BACK OFF TO LIKELY THURSDAY AND CHANCE THURSDAY NIGHT. THE DECREASE IS DUE TO THE LOSS OF STRONG LARGE SCALE FORCING. FOR TONIGHT WILL ADD STRONG MENTION TO THUNDERSTORM THREAT. TONIGHT IS NOT CLEAR CUT WHEN IT COMES TO SEVERE THREAT. GFS IS MORE GENEROUS WITH INSTABILITY WITH 500 TO 1000 J/KG. HOWEVER NAM IS MUCH LESS THAN 500 J/KG. DEEPENING LOW WILL PROVIDE FAVORABLE WIND FIELD. AT THIS POINT NOT REAL THRILLED ABOUT THE CHANCE OF SEVERE OR TORNADOES BUT CANT IGNORE THE PATTERN AND WILL MONITOR INSTABILITY OVERNIGHT. COLD FRONT WILL GO THROUGH THURSDAY MORNING. WINDS WILL BE GUSTY TO 30 TO 35 MPH. WILL MONITOR THIS AS WELL AS PREVIOUS RUN HAD HIGHER GUST POTENTIAL IN THE COLD AIR ADVECTION. THERE ALSO APPEARS TO BE A SECONDARY COLD FRONT THAT WILL GO THROUGH DURING THE DAY ON THURSDAY. THIS MIGHT HAVE ENOUGH KICK TO PRODUCE A LITTLE BIT OF THUNDER. THUS HAVE ADDED ISOL THUNDER. MAV TEMPS LOOK PRETTY GOOD WILL ONLY MAKE MINOR TWEAKS. TIPTON LONG TERM /FRIDAY THROUGH WEDNESDAY/... MODELS HANGING ON TO UPPER LEVEL LOW/TROUGH THROUGH THE MAJORITY OF THE LONG TERM FORECAST. AS WOULD BE EXPECTED...THERE ARE DISCREPANCIES IN THE EXACT LOCATION OF THE LOW AND ASSOCIATED TEMPERATURE PROFILES BETWEEN THE MODELS. HOWEVER...GENERAL TREND IS TO KEEP THINGS MOSTLY CLOUDY AND COOL THROUGH WEDNESDAY WITH A CHANCE OF SHOWERS. WITH UPPER LEVEL LOW IN PLACE...WOULD THINK THERE WOULD BE AT LEAST A BIT OF A DIURNAL COMPONENT TO THE SHOWER ACTIVITY SO WILL PLAY GRIDS ACCORDINGLY. RIGHT NOW...INSTABILITY LOOKS TO BE LIMITED BUT AGAIN...WITH AN UPPER LEVEL LOW PRESENT THIS TIME OF YEAR...TOUGH TO RULE OUT SOME AFTERNOON INSTABILITY AND POSSIBLE THUNDERSTORMS. RIGHT NOW THIS CHANCE LOOKS LOW ENOUGH TO LEAVE OUT OF FORECAST BUT WILL HAVE TO MONITOR THIS AS WE PROGRESS THROUGH THE NEXT WEEK. GIVEN UNSEASONABLY COOL UPPER LEVEL LOW...EXPECT BELOW NORMAL TEMPERATURES TO PERSIST THROUGH THE LONG TERM PERIOD...PARTICULARLY WITH DAYTIME HIGHS. AS A RESULT...WILL TREND TEMPS A LITTLE COOLER AND UNDERCUT GUIDANCE HIGH TEMPERATURES A FEW DEGREES. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 10, 5:36 AM EDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 536 AM EDT WED MAY 10 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 536 AM EDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY INTO TONIGHT AS LOW PRESSURE DEVELOPS ALONG A FRONTAL BOUNDARY. THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Wind Advisories in Ohio, 2006Wind Advisories in Indiana, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.